Alert archive / Ohio / Tornado Warnings in 2020
Tornado Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 10, 2020, 7:25 PM EDT for Licking County, Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 7:25 PM EDT (23:25 UTC)
- Expired
- Jun 10, 2020, 7:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Licking County, OH
The radar
The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WFUS51 KILN 102325
TORILN
OHC089-102345-
/O.NEW.KILN.TO.W.0019.200610T2325Z-200610T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
725 PM EDT Wed Jun 10 2020
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Licking County in central Ohio...
* Until 745 PM EDT.
* At 725 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Thornport, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Gratiot, Brownsville and Toboso.
This includes I-70 in Ohio between mile markers 137 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3991 8226
3992 8233 3998 8234 4011 8219
TIME...MOT...LOC 2325Z 230DEG 39KT 3995 8230
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JDR1 follow-up statement
984
WWUS51 KILN 102340
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
740 PM EDT Wed Jun 10 2020
OHC089-102349-
/O.EXP.KILN.TO.W.0019.000000T0000Z-200610T2345Z/
Licking OH-
740 PM EDT Wed Jun 10 2020
...THE TORNADO WARNING FOR SOUTHEASTERN LICKING COUNTY WILL EXPIRE AT
745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Licking county until 745 PM.
LAT...LON 3995 8220 3995 8223 3991 8223 3991 8226
3992 8233 3998 8234 4011 8219
TIME...MOT...LOC 2339Z 230DEG 39KT 4010 8238
$$
JDRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 10, 5:43 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 10, 5:43 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 543 PM EDT Wed Jun 10 2020 .SYNOPSIS... Surface trough continues to head east through the Great Lakes today, providing thunderstorms and gusty winds. High pressure builds in from the mid Mississippi Valley Thursday, bringing cooler and drier air. Dry cold front on Friday reinforces cool and dry conditions heading into the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... update... Convection becoming linear as it moves into central Ohio with an enhanced bowing segment (high end wind event) moving thru Madison county. This activity will continue to push across the Columbus metro area with wind gusts up to 75 mph in the next hour. This activity has developed along the convergent wind axis...where moderate instability exists. Have dropped watch across eastern Indiana behind the wind shift line where drier air is advecting into the area. Winds will gust up to 40 mph outside of storms. Previous discussion.. Convection expected to increase in coverage and intensity this evening as convergent boundary/surface trough heads east into an unstable airmass (SBCAPE near 2500-3000). Bulk shear values rising to 45-50 knots support supercells, especially western half of forecast area. Hodographs are mostly straight, so expecting damaging winds as the primary threat, though a few taller cores could produce large hail. In addition, if discrete cells congeal into a linear mode, a few QLCS tornadoes are possible as 0-3km bulk shear values approach 40-45 knots from the southwest. Low level moisture drops quickly behind the trough, so PoPs have been trimmed heading into the later evening hours. Some guidance paints potential for light precip in northern areas late tonight as the mid level trough swings through, though most do not, so stayed dry with just an increase in clouds which clear out around sunrise. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Surface high pressure brings temperatures back just below normal with low humidity through the period. Highs should stay below 80 degrees, with lows in the upper 50s to near 60. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Northwest flow aloft with surface high pressure offering a mainly dry day on Friday. Expect temperatures close to normal with highs on Friday in the upper 70s to lower 80s. Back door type weakening cold front and a shortwave which drop south, could lead to a few showers late Friday night into Saturday across the far northeast counties. Low amplitude mid level trough over the Great Lakes to amplify with closed low developing this weekend. Uncertainty exists on exactly where the low closes off. Consensus forecast closes this low over the Eastern Great Lakes. While the ECMWF continues to be further west, the 12Z deterministic run has trended a little east. Will limit pops to slight chance of a shower Sunday and Monday with the best chance in the east. Pattern changes with mid level ridge building into the area thru the middle of next week. Model solutions differ on how fast the ridge builds into the area. Will limit pops to slight chance/chance categories -- mainly in the afternoon/evening, Monday thru Wednesday. Temperatures to warm thru the period with highs in the mid 80s by Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Main impact to aviation during the TAF period will be thunderstorm development and winds. Based on high-res guidance becoming more clustered, confidence is increasing on timing of storms over the TAF sites. Outside a few isolated storms, main development will be with main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then CMH/LCK at 22Z. Accommodated for potential severity of storms with 2 mile visibility during tempo group, but will need to amend to bring in strong wind gusts as they more closely approach. Wouldn't be surprised to see gusts to at least 35 knots with storms in the developing line, and a few gusts to 50 knots are likely in the stronger storms. Outside of storms, wind gusts out of the south to 25-30 knots may produce impacts in some locations. Expecting direction to shift to southwesterly, then westerly late this evening after the line moves through. Gusts will also decrease late tonight. A brief period of MVFR ceilings are possible late tonight, but still relatively low confidence here. Otherwise, VFR conditions will dominate the Thursday portion of the TAF period. OUTLOOK...MVFR CIGS possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue/AR SHORT TERM...Hogue LONG TERM...AR AVIATION...Hogue
Hazardous weather outlook, Jun 10, 7:03 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 703 PM EDT Wed Jun 10 2020 KYZ098>100-OHZ045-046-054>056-063>065-073-074-079>082-088-112315- Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-Licking- Fayette OH-Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 703 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Thunderstorms will continue through this evening. Some of these storms may include large hail, damaging winds, and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines. INZ050-058-059-066-073>075-080-OHZ034-035-042-043-051-060-061-070- 071-077-112315- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Warren-Hamilton- 703 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Gusty westerly winds of 25 MPH with gusts to 40 MPH will be possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089>097-OHZ078-112315- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Clermont- 703 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-044-052-053-062-072-112315- Hardin-Logan-Champaign-Clark-Greene-Clinton- 703 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Thunderstorms will continue through this evening. Some of these storms may include large hail, damaging winds, and tornadoes. Additionally, gusty westerly winds of 25 MPH with gusts to 40 MPH will be possible this evening, even outside of any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, Jun 10, 7:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG RIPLEY 38.74N 83.84W
06/10/2020 BROWN OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
&&
ALANRLocal storm report, Jun 10, 7:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 4 SSW PIKE LAKE 39.10N 83.25W
06/10/2020 PIKE OH TRAINED SPOTTER
LARGE TREE DOWN IN LATHAM. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 10, 7:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 4 N CHILLICOTHE 39.39N 82.99W
06/10/2020 ROSS OH TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR BROOKSIDE CHURCH. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Jun 10, 7:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG UPPER ARLINGTON 40.03N 83.07W
06/10/2020 FRANKLIN OH PUBLIC
LARGE TREE DOWN ACROSS ROAD. PHOTO POSTED ON SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Jun 10, 7:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 3 ENE NEW VIENNA 39.34N 83.63W
06/10/2020 HIGHLAND OH TRAINED SPOTTER
LARGE TREE DOWN ON 28 AND CAREYTOWN ROAD. TIME ESTIMATED
FROM RADAR.
&&
JEGSpecial weather statement, Jun 10, 7:24 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
724 PM EDT Wed Jun 10 2020
KYZ100-110015-
Lewis KY-
724 PM EDT Wed Jun 10 2020
...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY UNTIL 815 PM EDT...
At 724 PM EDT, radar indicated a strong thunderstorm over Waltz,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Vanceburg, Head of Grassy, Camp Dix, Charters, Petersville,
Stricklett, Glen Springs, Harris, Kinniconick, Tannery and Emerson.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3832 8336 3836 8338 3840 8341 3838 8345
3840 8348 3840 8350 3843 8357 3866 8345
3854 8314 3849 8319 3847 8319 3845 8321
3844 8321 3843 8324 3835 8324 3834 8323
3833 8324 3832 8328 3833 8332 3832 8333
TIME...MOT...LOC 2324Z 234DEG 24KT 3832 8347
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:00 PM EDT | Special Weather Statement | ILN | Miami, Montgomery | 30 min |
| Jun 9, 8:31 PM EDT | Tornado Warning | ILN | Miami | 9 min |
| Jun 10, 3:39 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 33 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 33 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 39 min |
| Jun 10, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 38 min |
| Jun 10, 4:09 PM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Jun 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 54 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Clinton, Hamilton, Warren | 34 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 37 min |
| Jun 10, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 23 min |
| Jun 10, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more | 49 min |
| Jun 10, 4:48 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 39 min |
| Jun 10, 4:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Fayette, Greene, Warren | 23 min |
| Jun 10, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 37 min |
| Jun 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 32 min |
| Jun 10, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 24 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison | 50 min |
| Jun 10, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 47 min |
| Jun 10, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland | 50 min |
| Jun 10, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison, Union | 45 min |
| Jun 10, 5:32 PM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jun 10, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 13 min |
| Jun 10, 5:37 PM EDT | Special Weather Statement | ILN | Logan | 23 min |
| Jun 10, 5:44 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 21 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 42 min |
| Jun 10, 5:50 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 40 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more | 47 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 42 min |
| Jun 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 66 min |
| Jun 10, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 16 min |
| Jun 10, 6:23 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 22 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Madison, Pickaway | 47 min |
| Jun 10, 6:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more | 55 min |
| Jun 10, 6:41 PM EDT | Tornado Warning | ILN | Franklin, Pickaway | 20 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 45 min |
| Jun 10, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Jun 10, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 50 min |
| Jun 10, 7:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 17 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 38 min |
| Jun 10, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 15 min |
| Jun 10, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 56 min |
| Jun 10, 7:52 PM EDT | Tornado Warning | ILN | Scioto | 23 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
Nearby
Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.